New Jersey, 2015

Damaging Winds in New Jersey, April 22, 2015

April 22, 2015 · NWS PHI · 11 events in 5 counties and zones

An approaching cold front helped trigger a line of showers and thunderstorms that produced some wind damage as it moved through central New Jersey during the afternoon of the 22nd. Even though they weakened, the gust front from the storm continued to produce strong wind gusts all the way to the coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$155,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching cold front helped trigger a line of showers and thunderstorms that produced some wind damage as it moved through central New Jersey during the afternoon of the 22nd. Even though they weakened, the gust front from the storm continued to produce strong wind gusts all the way to the coast. The severe thunderstorm caused wind damage to a few homes and also resulted in about 1,200 Atlantic City Electric customers losing power. A few of the sub-severe wind gusts included 54 mph in Berkeley Township (Ocean County), 52 mph in Trenton (Mercer County), 49 mph in Fort Dix (Burlington County) and 48 mph in Port Monmouth (Monmouth County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 22, 8:34 AM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 22, 8:34 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 AM EDT WED APR 22 2015

.SYNOPSIS...
A COLD FRONT WILL CROSS THE FORECAST AREA THIS AFTERNOON WITH
A WEAKER COLD FRONT FOLLOWING ON THURSDAY. A LOW PRESSURE
SYSTEM IS EXPECTED TO CUT ACROSS THE TENNESSEE VALLEY AND
THE CAROLINAS SATURDAY INTO SATURDAY NIGHT. A HIGH PRESSURE
SYSTEM WILL GRADUALLY BUILD IN FROM THE WEST ON SUNDAY AND REACH
THE APPALACHIANS BEFORE WEAKENING ON MONDAY. A STRONG LOW PRESSURE
SYSTEM IS PREDICTED TO START ORGANIZING IN THE CENTRAL UNITED
STATES ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
930 AM UPDATE...NO MAJOR CHANGES WITH THE FORECAST. COLD FRONT IS
SLOWLY TRUDGING THROUGH CENTRAL PA AT THIS TIME. SHOWERS HAVE
BECOME WIDESPREAD AND THERE HAVE BEEN A FEW LIGHTNING STRIKES OVER
SOUTHWESTERN PA AND NORTHERN WV.

PREVIOUS NEAR TERM DISCUSSION...AN AREA OF LOW PRESSURE WILL
SLOWLY PINWHEEL AROUND IN SOUTHEAST CANADA THROUGH TODAY, BRINGING
A COLD FRONT ACROSS THE AREA LATER THIS AFTERNOON. MOSTLY
SUNNY/PARTLY CLOUDY SKIES WILL BEGIN TO DAY TODAY, BUT CLOUD COVER
WILL BE ON THE INCREASE AHEAD OF AN APPROACHING COLD FRONT. THERE
ARE SOME SCATTERED SHOWERS TO OUR WEST EARLY THIS MORNING AS THERE
IS SOME WEAK VORTICITY IMPULSES SLIDING THROUGH PENNSYLVANIA.
THESE SCATTERED SHOWERS WILL CONTINUE THROUGH THE MORNING, BUT
MORE WIDESPREAD ACTIVITY IS EXPECTED TO DEVELOP TO OUR WEST LATER
THIS MORNING INTO THIS AFTERNOON ALONG AND AHEAD OF THE
APPROACHING COLD FRONT. INSTABILITY IS FORECAST TO INCREASE ACROSS
THE AREA DURING THE DAY WITH CAPE VALUES AROUND 200-300 J/KG AND
SLIGHTLY NEGATIVE LI'S, SO THERE COULD BE SOME THUNDERSTORMS
DEVELOP AS THE LINE OF SHOWERS MOVES EASTWARD. IF ANY
THUNDERSTORMS DO DEVELOP, THEY COULD PRODUCE STRONG GUSTY WINDS,
OR EVEN SMALL HAIL WITH THE FREEZING LEVEL BEING PRETTY LOW.

AS WE BEGIN TO WARM THIS MORNING AFTER THE SUN COMES UP, STRONG
MIXING WILL BEGIN TO TAKE PLACE ACROSS THE AREA. THIS WILL ALLOW
WINDS ABOVE THE SURFACE TO BEGIN TO MIX DOWN TO THE SURFACE. GUSTY
WINDS ARE EXPECTED TODAY, WITH THE STRONGEST WINDS EXPECTED DURING
THE AFTERNOON, REACHING 30-40 MPH. THERE IS THE POSSIBILITY THAT
EVEN STRONGER WINDS COULD OCCUR WITH THE SHOWERS/THUNDERSTORMS THIS
AFTERNOON AS THEY COULD CARRY STRONGER WINDS DOWN TO THE SURFACE.

&&

.SHORT TERM /THURSDAY/...
THE COLD FRONT AND ASSOCIATED SHOWERS/THUNDERSTORMS ARE EXPECTED TO
BE MAKING THEIR WAY ACROSS THE AREA DURING THE EARLY EVENING HOURS.
THERE COULD REMAIN SOME ISOLATED/SCATTERED SHOWERS BEHIND THE FRONT
INTO THE LATE EVENING HOURS AS THE COLD POOL ALOFT MOVES ACROSS THE
AREA. WE EXPECT ANY SHOWER ACTIVITY TO BE ENDING AROUND OR SHORTLY
AFTER MIDNIGHT AS THE SHORT WAVE MOVES PAST THE AREA. SOME PARTIAL
CLEARING MAY BEGIN TAKING PLACE OVERNIGHT, BUT WE DON'T EXPECT ALL
CLEAR SKIES.

TEMPERATURES OVERNIGHT WILL COOL BEHIND THE COLD FRONT. IT IS
POSSIBLE FOR SOME PATCHY FROST TO DEVELOP ACROSS PORTIONS OF
NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY, BUT SINCE IT IS NOT
EXPECTED TO BE WIDESPREAD SINCE THERE COULD REMAIN A STEADY BREEZE
INTO THE NIGHT, WE HAVE KEPT IT OUT OF THE FORECAST FOR NOW. THE
POCONOS WILL BE THE COLDEST AND MOST LIKELY AREA FOR FROST, BUT
SINCE THE GROWING SEASON HAS NOT STARTED THERE YET, WE DID NOT
ISSUED AN ADVISORY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
NO CHANGE TO THE BLOCKY / -NAO PATTERN IN THE LONG TERM. NOT
MUCH PRECIPITATION IS EXPECTED TO OCCUR THROUGH TUESDAY WITH THE
MAIN IMPACT BEING BLUSTERY AND POSSIBLY FROSTY CONDITIONS AT
THE START OF THE LONG TERM, WITH A SLIGHT EASING/RECOVERY TOWARD
THE LATTER HALF. BEYOND OUR DETERMINISTIC FORECASTS, THE CAN GGEM
AND ECMWF ARE PREDICTING A RATHER STRONG NOR'EASTER. WHILE THE
FIRST NEEDED INGREDIENT (NEGATIVE NAO) IS IN PLACE, ITS PREDICATED
ON IT RELAXING (THE ARCHAMBAULT EFFECT) AS THE SURFACE LOW MAKES
THE TURN ALONG THE COAST. CONTRAST THAT SOLUTION WITH THE
SATURDAY SYSTEM IN WHICH THE TELECONNECTION IS STILL PREDICTED
NEGATIVE. THAT LOW IS EXPECTED TO EXIT STAGE SOUTH. MANY SOUNDING
RUNS TO GO WITH THE FORMER AND FOR NOW WE WILL TAKE ONE LOW AT A
TIME.

BOTH THE GFS AND WRF-NMM INITIALIZED THE CLOSED LOW WELL AT
500MB. WHILE NEAR STREAM LOCALES WERE SOMETIMES 1C WARMER THAN
INITIALIZED, THE CORE OF THE CHILLY AIR ENTERING MINNESOTA WAS
COLDER THAN INITIALIZED.

SPEAKING OF COLDER, A REINFORCING COLD FRONT IS EXPECTED TO MOVE
THROUGH OUR CWA ON THURSDAY. WITH THE HIGH PRESSURE SYSTEM STILL
REMOVED FROM OUR AREA, THE SUBSIDENCE INVERSION IS WELL ABOVE THE
SURFACE. LOOKS LIKE MORE SELF DESTRUCT SUNSHINE THAN WE THOUGHT
YESTERDAY. ALSO WITH THE INVERSION WELL DISPLACED FROM THE
SURFACE, CLOUDS SHOULD GET SOME VERTICAL DEVELOPMENT. WHILE WE ARE
EXPECTED TO BE BETWEEN STRONG SHORT WAVES, THE DEEPER MOISTURE
NORTH COULD SUPPORT SOME SHOWERS. IF THEY DEVELOP FAST ENOUGH ON
THURSDAY MORNING, SNOW SHOWERS MIGHT OCCUR OVER THE HIGHER
TERRAIN. MAX TEMPS WILL BE LOWER THAN TODAY AS WE WILL BE GETTING
DEEPER INTO THE CHILLY AIR MASS. STAT GUIDANCE LOOKS REASONABLE
BASED ON PREDICTED 925MB AND 2M TEMPS. LASTLY IT WILL BE WINDY
AGAIN, BUT WE SHOULD NOT HAVE AS MANY SHOWERS OR HAVE WIDESPREAD
EVAPORATIONAL COOLING ENHANCEMENT TO THE WINDS.

ON THURSDAY NIGHT, WE MIGHT NEED FROST OR FREEZE RELATED HEADLINES
IN PA AND NJ WHERE THE GROWING SEASON HAS STARTED. AS OF TODAY
THIS INCLUDES ALL OF OUR NORTHERN CWA EXCEPT FOR THE POCONOS. THIS
LOOKS MORE ADVECTIVE THAN RADIATIONAL WHICH MAKES THIS AIR MASS
EVEN MORE IMPRESSIVE.

ANOTHER CHILLY DAY ON FRIDAY, BUT HERE THE NAM/WRF IS NOT AS AGGRESSIVE
WITH CONVECTIVE TEMPS BEING REACHED AND EVEN THE GFS HAS LESS
PREDICTED MOISTURE. WE WOULD EXPECT A BROKEN DECK OF CLOUDS TO
STILL FORM BY AFTERNOON, ESPECIALLY THE NORTHERN HALF OF OUR CWA.
MAX TEMPS SHOULD BE SIMILAR TO THURSDAY'S WITH SLIGHTLY WEAKER
WINDS.

WINDS SHOULD FINALLY START DECREASING ON FRIDAY NIGHT AS THE HIGH
PRESSURE SYSTEM NEARS. THAT IS THE GOOD NEWS. THE BAD NEWS IS WITH
A CHILLY AIR MASS IN PLACE THIS MAKES A RADIATIONAL COOLING NIGHT
WITH MORE FROSTY CONDITIONS POSSIBLE, ESPECIALLY IN MORE RURAL
LOCATIONS.

WITH THE SOUTHERN SLIDER SYSTEM ON SATURDAY AND SATURDAY NIGHT, THE
GFS (GOING NORTH) AND ECMWF (NOW AMONG THE MOST SOUTHWARD SUPPRESSED)
HAVE FLIPPED THEIR POSITIONS. THE COMMON THREAD THEY ARE VACILLATING
OVER IS OUR CWA BEING NEAR THE NORTHERN FRINGE OF PCPN CHANCES. WE
KEPT THE LOW CHANCE SOUTH SATURDAY AFTERNOON (SLOWER TIMING) INTO
SATURDAY NIGHT. CLOUDS WOULD KEEP SATURDAY MAX TEMPS FROM REBOUNDING
FURTHER. ON THE FLIP SIDE CLOUDS SHOULD KEEP SATURDAY NIGHT'S MIN TEMPS
HIGHER.

A WEAKENING HIGH PRESSURE SYSTEM IS THEN EXPECTED TO TRY TO REACH OUR
CWA SUNDAY INTO MONDAY. TEMPERATURES SHOULD RETURN CLOSER TO NORMAL
LEVELS WITH OVERALL DRY WEATHER MAINTAINED. BECAUSE OF TIMING AND
INTENSITY ISSUES, WE PUT IN A LOW CHANCE FOR RAIN ON TUESDAY. ALBEIT
A GREATER, NASTIER CHANCE MIGHT POSSIBLY OCCUR LATER IN THE WEEK.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED FOR MOST OF THE TAF PERIOD. CLOUDS
WILL INCREASE AND LOWER THROUGH THE DAY AHEAD OF AN APPROACHING
COLD FRONT...HOWEVER CEILINGS SHOULD REMAIN VFR. WIDESPREAD
SHOWERS AND SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT.
THEREFORE, A BRIEF PERIOD (GENERALLY A 2 TO 3 HOUR WINDOW) OF
MVFR VISIBILITIES ARE POSSIBLE WITH THESE SHOWERS AND STORMS. AT
THIS TIME, THINK KRDG AND KABE SHOULD SEE PRIMARILY SHOWERS AS
INSTABILITY IS LIMITED FURTHER WEST. FOR THE REST OF THE TAF
SITES, INCLUDING KPHL, KTTN, KPNE, KILG, KMIV, AND KACY, THERE
IS A HIGH ENOUGH RISK OF TSRA TO INCLUDE THAT MENTION IN THE
TAFS.

WINDS WILL INCREASE LATER THIS MORNING OUT OF THE SOUTHWEST, AND
COULD GUST AROUND 30-35 KNOTS BY THIS AFTERNOON. STRONGER WINDS
COULD OCCUR IF THUNDERSTORMS OCCUR AS WELL. THE STRONG WIND GUSTS
WILL BEGIN TO WEAKEN LATE IN THE AFTERNOON INTO THE EVENING, BEFORE
GUSTS DROP OFF OVERNIGHT, ALTHOUGH A STEADY BREEZE SHOULD REMAIN
ACROSS THE AREA.

OUTLOOK...
THURSDAY AND THURSDAY NIGHT...VFR CONDITIONS EXPECTED. WESTERLY WINDS
WILL BECOME GUSTY IN THE MORNING, GUSTS 20 TO 25 KNOTS, THROUGH THE
AFTERNOON BEFORE DIMINISHING IN THE EVENING AND NIGHT.

FRIDAY AND FRIDAY NIGHT...MAINLY VFR CONDITIONS EXPECTED. WESTERLY
WINDS WILL BECOME GUSTY IN THE MORNING, GUSTS UP TO 20 KNOTS,
THROUGH THE AFTERNOON BEFORE DIMINISHING IN THE EVENING.

SATURDAY AND SATURDAY NIGHT...MAINLY VFR CONDITIONS EXPECTED.
SOME SHOWERS POSSIBLE FROM KPHL AND TO THE SOUTH AND EAST.

SUNDAY...MAINLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OF THE WATERS TODAY.
WINDS ARE EXPECTED TO BEGIN GUSTING 25-30 KNOTS LATER THIS MORNING
INTO THE AFTERNOON AND SEAS ON THE OCEAN WILL BUILD AGAIN TO 5-6
FEET. THERE IS SOME 35-40 KNOT WINDS ABOVE THE SURFACE, BUT WITH THE
COOL WATERS, THE INVERSION IS EXPECTED TO PREVENT THESE STRONG WINDS
FROM MIXING DOWN TO THE SURFACE.

OUTLOOK...
THURSDAY THROUGH FRIDAY...GUSTY WESTERLY WINDS THURSDAY AND
FRIDAY THAT COULD REACH SMALL CRAFT ADVISORY LEVELS. THE
PRESENT SMALL CRAFT ADVISORY APPEARS DESTINED FOR AN EXTENSION
INTO THIS TIME PERIOD.

FRIDAY NIGHT THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE
EXPECTED ON THE AREA WATERS. SOME RESIDUAL SMALL CRAFT ADVISORY
CONDITIONS MIGHT OCCUR ON FRIDAY EVENING ON THE OCEAN.

&&

.RIP CURRENTS...
OUR SURF ZONE FORECASTS START FRIDAY THE 15TH OF MAY AND A PNS WAS
ISSUED AROUND 554 PM ANNOUNCING THE NEW BEACH HAZARDS STATEMENT
THAT WILL SUPPLEMENT OUR PRIMARY RIP CURRENT RISK PRODUCTS.

WMO HEADER   WHUS41 KPHI
AWIPS ID     CFWPHI

THATS THE HEADER

THE PUBLIC INFORMATION STATEMENT EXPLAINS IT ALL.

WE WILL BE ISSUING THE BEACH HAZARDOUS STATEMENT ON AN AS NEEDED
BASIS TO SUPPORT SURF ZONE SAFETY, BUT NO REDUNDANCY WITH OTHER
PRODUCTS. EMPHASIS FOR OUR OFFICE MAY BE ECOLOGICAL (RED TIDE) OR
WIDESPREAD AND ANOMALOUSLY COLDER THAN NORMAL WATERS, POSSIBLY A
RARE SQUALL LINE PRESSURE INDUCED SEICHE. THIS BEACH HAZARD STATEMENT
WILL BE EVOLVING OVER THE COMING YEARS AND WILL CONTAIN INFORMATION
THAT CANNOT BE FOUND IN ANY OTHER MOUNT HOLLY NON-AFD PRODUCT. IT
WILL NOT REPLACE THE PRIMARY METHOD OF INFORMING ABOUT DANGEROUS
RIP CURRENTS, AT LEAST NOT FOR THIS YEAR.

STATEMENTS FROM THIS PROGRAM COULD BEGIN AS EARLY AS THE START OF
OUR MOUNT HOLLY SURF ZONE FORECAST PROGRAM, FRIDAY MAY 15TH BUT
LIKELY BE DELAYED.

THE RECENT COASTAL RESILIENCY WORKSHOP IN VIRGINIA WAS
INFORMATIVE AND CHANGES ARE COMING THE NEXT SEVERAL SEASONS BEYOND
2015. HOPEFULLY THESE CHANGES FURTHER IMPROVE AWARENESS OF THE
RIP CURRENT DANGER. THE OCEAN IS NOT YOUR CALM SWIMMING POOL.

EVENTUALLY PROBABILISTIC TIME OF DAY INFORMATION REGARDING RIP
CURRENT RISK WILL BE DEVELOPED AND VALIDATED BY OBSERVATION. THIS
WILL TAKE INTO ACCOUNT BEACH BATHYMETRY, EVEN AS IT IS CONSTANTLY
ADJUSTING, AS WELL AS TIDAL RELATED TOTAL WATER LEVEL.

THERE WILL NO LONGER BE ANY ASSOCIATION OF RIP CURRENT RISK AND
SWIMMER SKILL. TOO MANY PEOPLE ARE BECOMING VICTIM TO RIP CURRENTS
NO MATTER WHAT SWIMMING SKILL LEVEL, IN LARGE PART DUE TO
SWIMMING AT UNGUARDED BEACHES.

RIP CURRENT AWARENESS WEEK IS JUNE 7-13. MORE TO RIP CURRENT
INFORMATION TO COME HERE AND IN POSSIBLE PUBLIC FORUMS.

REMAINING CALM AND FLOATING IS EXTREMELY IMPORTANT WHEN BEING
SWEPT SEAWARD...THEN ITS AN ATTEMPT TO SWIM OUT OF THESE NARROW
SWIFT CURRENTS OF WATER...PARALLEL TO THE SHORE. RESEARCH IS
DEMONSTRATING THAT MOST OF THESE CURRENTS EVENTUALLY CIRCLE BACK
TOWARD THE SHORE.

SST'S DESPITE THE NEAR RECORD COLD WATERS OF FEBRUARY 20-MARCH 1
HAVE RECOVERED TO NEAR NORMAL AND ACTUALLY ARE WELL ABOVE NORMAL
NOT TOO FAR OFFSHORE, AROUND LONGITUDE 73W.

WE ATTM HAVE NOTHING NEW TO REPORT ON SURF ZONE WAVE RELATED INJURY
RESEARCH BEING CONDUCTED IN DELAWARE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...GIGI/MEOLA
NEAR TERM...JOHNSON/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/JOHNSON/ROBERTSON/MEOLA
MARINE...GIGI/ROBERTSON/MEOLA
RIP CURRENTS...DRAG
Hazardous weather outlook, Apr 22, 3:11 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EDT WED APR 22 2015

DEZ001-MDZ008-NJZ001-007>010-012-013-015>023-027-PAZ060>062-070-
101>106-230815-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
411 AM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME STRONG GUSTY WINDS ARE POSSIBLE TODAY, ESPECIALLY IN
PROXIMITY OR DURING ANY SHOWERS OR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROST AND/OR SUB FREEZING TEMPERATURES ARE POSSIBLE THURSDAY
AND FRIDAY NIGHTS. PLEASE PREPARE TO TAKE PROTECTIVE MEASURES
AND/OR POSTPONE PLANTING OF TEMPERATURE SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ014-024>026-PAZ071-230815-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-PHILADELPHIA-
411 AM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME STRONG GUSTY WINDS ARE POSSIBLE TODAY, ESPECIALLY IN
PROXIMITY OR DURING ANY SHOWERS OR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-230815-
CARBON-MONROE-
411 AM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME STRONG GUSTY WINDS ARE POSSIBLE TODAY, ESPECIALLY IN
PROXIMITY OR DURING ANY SHOWERS OR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-230815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
411 AM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SOME SPECIAL MARINE WARNING GUSTY WINDS ARE POSSIBLE TODAY,
ESPECIALLY IN PROXIMITY OR DURING ANY SHOWERS OR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 22, 12:33 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 PM EDT WED APR 22 2015

DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-
060>062-070-071-101>106-221830-
NEW CASTLE-KENT-CECIL-QUEEN ANNE'S-QUEEN
ANNE'S-TALBOT-KENT-KENT-CECIL-CAROLINE-TALBOT-SOMERSET-MORRIS-MERCER-
HUNTERDON-WARREN-SUSSEX-PHILADELPHIA-CARBON-NORTHAMPTON-BERKS-LEHIGH-
EASTERN MONTGOMERY-LOWER BUCKS-WESTERN CHESTER-MONROE-WESTERN
MONTGOMERY-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
133 PM EDT WED APR 22 2015

...A LINE OF SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL
PRODUCE GUSTY WINDS THIS AFTERNOON...

AT 122 PM EDT...A LINE OF SHOWERS OVER CENTRAL PENNSYLVANIA AND
CENTRAL MARYLAND WILL MOVE EAST AT 50 MPH ACROSS EASTERN
PENNSYLVANIA, NEW JERSEY AND THE DELMARVA DURING THE MID AFTERNOON.
THESE SHOWERS HAVE A HISTORY OF PRODUCING STRONG GUSTY WINDS UP TO
50 MPH AS THEY MOVE THROUGH. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP
IN THIS LINE, WHICH COULD PRODUCE LOCALLY STRONGER WIND GUSTS,
OCCASIONAL LIGHTNING AND SMALL HAIL.

PLEASE SECURE ANY LOOSE ITEMS THAT ARE OUTDOORS. BE PREPARED FOR THE
GUSTY WINDS IN AND AROUND ANY SHOWERS OR THUNDERSTORMS, ESPECIALLY
IF DRIVING HIGH-PROFILE VEHICLES ON BRIDGES AND OVERPASSES.

LAT...LON 4131 7459 4126 7448 4125 7446 4015 7487
      3963 7561 3879 7591 3884 7619 3897 7625
      3887 7636 3943 7599 3972 7623 3976 7606
      4014 7588 4049 7643 4074 7576 4091 7599
      4123 7554 4125 7513 4108 7503 4136 7469
TIME...MOT...LOC 1722Z 259DEG 51KT 4113 7556 4011 7598 3907 7703

JRK
Special weather statement, Apr 22, 1:22 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
222 PM EDT WED APR 22 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ061-062-
070-071-101>106-222015-
NEW CASTLE-INLAND SUSSEX-KENT-CECIL-QUEEN ANNE'S-QUEEN
ANNE'S-TALBOT-KENT-KENT-CECIL-CAROLINE-TALBOT-SOMERSET-MORRIS-MERCER-
OCEAN-CUMBERLAND-SALEM-CAPE MAY-ATLANTIC-COASTAL
ATLANTIC-CAMDEN-HUNTERDON-WARREN-SOUTHEASTERN BURLINGTON-ATLANTIC
COASTAL CAPE MAY-EASTERN MONMOUTH-NORTHWESTERN BURLINGTON-WESTERN
MONMOUTH-COASTAL
OCEAN-MIDDLESEX-SUSSEX-GLOUCESTER-PHILADELPHIA-NORTHAMPTON-LEHIGH-
EASTERN MONTGOMERY-LOWER BUCKS-WESTERN CHESTER-WESTERN
MONTGOMERY-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
222 PM EDT WED APR 22 2015

...A LINE OF SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL
PRODUCE GUSTY WINDS DURING THE MID AFTERNOON...

AT 217 PM EDT...A LINE OF SHOWERS OVER THE NORTHERN DELMARVA,
EASTERN PENNSYLVANIA AND NORTHWESTERN NEW JERSEY WILL MOVE EAST AT
45 MPH TOWARD THE NEW JERSEY AND DELAWARE COAST DURING THE MID
AFTERNOON. THESE SHOWERS HAVE A HISTORY OF PRODUCING STRONG GUSTY
WINDS BETWEEN 45 AND 55 MPH AS THEY MOVE THROUGH. ISOLATED
THUNDERSTORMS MAY ALSO DEVELOP IN THIS LINE, WHICH COULD PRODUCE
LOCALLY STRONGER WIND GUSTS, OCCASIONAL LIGHTNING AND SMALL HAIL.

PLEASE SECURE ANY LOOSE ITEMS THAT ARE OUTDOORS. BE PREPARED FOR THE
GUSTY WINDS IN AND AROUND ANY SHOWERS OR THUNDERSTORMS, ESPECIALLY
IF DRIVING HIGH-PROFILE VEHICLES ON BRIDGES AND OVERPASSES.

LAT...LON 4097 7428 4060 7446 4042 7401 4047 7400
      4044 7398 3969 7416 3970 7414 3893 7491
      3893 7497 3917 7490 3918 7515 3959 7554
      3972 7551 3946 7559 3888 7527 3880 7631
      3943 7599 3963 7614 4136 7469
TIME...MOT...LOC 1817Z 261DEG 31KT 4116 7460 4017 7541 3899 7613

JRK

The radar

The Philadelphia radar (KDIX), 62 km away, was scanning. The volume nearest the first event began at 18:58 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gloucester

When
April 22, 1:59 PM EST
Where
Gloucester County, 0.87 mi ESE of Verga
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
39.866, -75.135

A severe thunderstorm knocked down a large tree onto a house on West Olive Street in Westville. The tree crashed through the top floor and the home was deemed unsafe to continue to be occupied. No injuries were reported. A wind gust of 71 mph was measured with the same storm at the Philadelphia International Airport.

Thunderstorm Wind, Burlington

When
April 22, 2:08 PM EST
Where
Burlington County, Florence
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.120, -74.820

A severe thunderstorm produced a measured wind gust of 61 mph in Florence.

Thunderstorm Wind, Gloucester

When
April 22, 2:10 PM EST
Where
Gloucester County, 0.62 mi SE of Glassboro
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
39.714, -75.111

A severe thunderstorm uprooted a large tree in Glassboro. It took down wires and also damaged a sidewalk. The severe thunderstorm also took down another tree that blocked access to a homeowner's driveway.

Thunderstorm Wind, Middlesex

When
April 22, 2:17 PM EST
Where
Middlesex County, 1.49 mi NNE of Windsor
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
40.239, -74.558

A severe thunderstorm knocked down severeal trees on Perrineville Road in Monroe Township.

Thunderstorm Wind, Gloucester

When
April 22, 2:18 PM EST
Where
Gloucester County, 0.69 mi S of Pitman Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.740, -75.130

A Skywarn Spotter estimated wind gusts to 60 mph as a severe thunderstorm moved through Pitman.

Thunderstorm Wind, Gloucester

When
April 22, 2:20 PM EST
Where
Gloucester County, 1.04 mi NE of Star Cross
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.661, -75.007

A Skywarn Spotter estimated 60 mph as a severe thunderstorm moved through Williamstown.

Thunderstorm Wind, Mercer

When
April 22, 2:22 PM EST
Where
Mercer County, 0.56 mi WSW of East Windsor
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Social Media
Coordinates
40.268, -74.540

A severe thunderstorm knocked down several trees on Perryville Road in East Windsor Township.

Thunderstorm Wind, Middlesex

When
April 22, 2:23 PM EST
Where
Middlesex County, 0.91 mi NW of Monmouth Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.390, -74.561

A severe thunderstorm knocked down a few trees and tree limbs near the intersection of U.S. Route 1 and Whispering Woods Boulevard in South Brunswick Township.

Thunderstorm Wind, Monmouth

When
April 22, 2:25 PM EST
Where
Monmouth County, 34.63 mi NE of Westville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.178, -74.584

A severe thunderstorm snapped a few utility poles in Allentown Borough.

Thunderstorm Wind, Burlington

When
April 22, 2:29 PM EST
Where
Burlington County, Wrightstown
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
40.030, -74.620

A severe thunderstorm knocked down a tree that damaged the roof of a home in Wrightstown.

Thunderstorm Wind, Burlington

When
April 22, 2:32 PM EST
Where
Burlington County, 0.91 mi ESE of Country Lake Estates
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Social Media
Coordinates
39.927, -74.533

A severe thunderstorm knocked down a couple of trees along New Jersey State Route 70 in Pemberton Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571674, 571673, 571679, 571680, 571681, 571678, 571675, 571676, 571682, 571684, 571685.